Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 50, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 4, 2015, 6:39 PM CDT for Edwards County, Pawnee County, Stafford County, Kansas. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2015, 6:39 PM CDT (23:39 UTC)
- Expired
- May 4, 2015, 7:16 PM CDT
- In force
- 37 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, KS, Pawnee County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:53 PM CDT | HAIL 1 | 4 Ne Zook, KS | |
| May 4, 6:53 PM CDT | HAIL 1 | 8 Sse Larned, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WUUS53 KDDC 042339
SVRDDC
KSC047-145-185-050030-
/O.NEW.KDDC.SV.W.0050.150504T2339Z-150505T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
639 PM CDT MON MAY 4 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
EAST CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 639 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED VERY NEAR
BELPRE...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LARNED...MACKSVILLE...BELPRE...ASH VALLEY...ZOOK AND FRIZELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.
&&
LAT...LON 3788 9892 3791 9921 3835 9921 3835 9903
3826 9903 3826 9890
TIME...MOT...LOC 2339Z 185DEG 24KT 3798 9910
HAIL...1.00IN
WIND...60MPH
$$
GERARD1 follow-up statement
026
WWUS53 KDDC 050016
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
716 PM CDT MON MAY 4 2015
KSC047-145-185-050026-
/O.CAN.KDDC.SV.W.0050.000000T0000Z-150505T0030Z/
PAWNEE KS-STAFFORD KS-EDWARDS KS-
716 PM CDT MON MAY 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE...WESTERN
STAFFORD AND EAST CENTRAL EDWARDS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DODGE CITY.
LAT...LON 3788 9892 3791 9921 3835 9921 3835 9903
3826 9903 3826 9890
TIME...MOT...LOC 0015Z 185DEG 24KT 3823 9907
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:00 PM CDT, 39 minutes earlier.
Area forecast discussion, May 4, 6:00 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 600 PM CDT MON MAY 4 2015 ...UPDATED AVIATION... .SYNOPSIS... ISSUED AT 257 PM CDT MON MAY 4 2015 A STATIONARY FRONT/INVERTED TROUGH EXTENDING FROM SW KS THOUGH NRN MISSOURI WAS SEPARATING AIRMASSES WITH HIGHER SURFACE DEW POINTS TO THE SOUTH AND COOLER MOIST/LOWER CLOUD BASE CONDITIONS TO THE NORTH. SCATTERED SHOWER AND STORMS WERE ADVANCING NORTHWARD INTO THE COOLER AIR, WHILE A LARGE AREA OF SHOWERS AND STORMS WERE DEVELOPING ACROSS EASTERN NEW MEXICO AND THE TEXAS PANHANDLE, AT THE EDGE OF THE STATIONARY FRONT, ALL WITH SLOW NORTHEAST STORM MOTIONS. ON THE SYNOPTIC SCALE, THE UPPER LOW WAS APPROACHING WITH WEAK SHORTWAVE ENERGY ENTERING THE TEXAS PANHANDLE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 257 PM CDT MON MAY 4 2015 THE CONVECTIVE ALLOWING MODELS DEVELOP LINE CLUSTERS OR SCATTERED THUNDERSTORMS ALONG THE STATIONARY FRONT LATER TODAY, WITH THE BULK OF THE CONVECTION MAINLY AFTER 22 UTC, WHICH MAY BE LARGELY DUE TO INCREASING SBCAPE AND MUCAPES ALONG A MOISTURE FLUX CONVERGENCE AXIS. A GENERAL LACK OF STRONG SHEAR AND VERY STRONG CAPE SHOULD LIMIT THE SEVERE POTENTIAL OF THESE STORMS THIS EVENING, HOWEVER SOME BRIEF DIME TO NICKEL HAIL SWATHS COULD OCCUR WITH STRONG GUSTY SURFACE WINDS OF 30 TO 50 MPH. ANOTHER ROUND OF CONVECTION IS EXPECTED EARLY TUESDAY MORNING. THE MODELS BRING A CONSOLIDATING AREA OF POSITIVE VORTICITY GENERATING LOCALIZED STRONG LIFT INTO THE WESTERN PART OF THE STATE. THE RECENT ECMWF AN NAM RUNS HAVE FOCUSED THE HEAVIER PRECIPITATION FARTHER WEST, AND QPF AMOUNTS WERE ADJUSTED AS SUCH HOWEVER HIGH POPS WILL EXTEND INTO THE EASTERN SECTIONS OF THE FORECAST AREA LATER IN THE AFTERNOON. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 230 PM CDT MON MAY 4 2015 FOR TUESDAY NIGHT INTO WEDNESDAY, A STRONG NEGATIVELY TILTED SHORTWAVE WILL BE LIFTING RAPIDLY NORTHEASTWARD ACROSS THE CENTRAL PLAINS. THIS SYSTEM WILL BRING LIKELY CHANCES FOR THUNDERSTORMS ESPECIALLY IN THE MORNING AHEAD OF THE WAVE. AS THE WAVE LIFTS NORTHEASTWARD BY THE AFTERNOON, MOST OF THE STORMS WILL ALSO END. BY LATER AFTERNOON, HOWEVER, ANOTHER POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST ALONG AND EAST OF A DRYLINE NEAR AND EAST OF DODGE CITY AND INTO THE EVENING. SOUTH TO SOUTHWEST WINDS WILL ALSO BE GUSTY AT 25 TO 40 MPH. LOWS TUESDAY NIGHT WILL BE MILD AND IN THE UPPER 50S TO AROUND 60 WITH SOUTHEAST WINDS OF 15 TO 22 MPH. SOME LOW LEVEL STRATUS CLOUDINESS SHOULD ALSO FORM LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. HIGHS ON WEDNESDAY WILL BE THE WARMEST WEST OF THE DRYLINE AND IN THE LOW TO MID 80S, WITH UPPER 70S TO AROUND 80 EAST. FOR THURSDAY INTO FRIDAY, BROADSCALE SOUTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE OVER THE PLAINS AHEAD OF A STRONG UPPER LOW MOVING INTO THE WESTERN U.S. A FRONTAL BOUNDARY IS ALSO FORECAST TO REMAIN ACROSS SOUTHWEST KANSAS, WITH NUMEROUS THUNDERSTORMS MAINLY EACH AFTERNOON INTO THE EVENING. THE BEST CHANCES WILL REMAIN OVER PARTS OF SOUTH CENTRAL KANSAS, NEAR DODGE CITY, AND EAST. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. LOWS WILL BE MILD IN THE 50S TO AROUND 60. FOR SATURDAY, A STRONG NEGATIVELY TILTED SHORTWAVE WILL BE LIFTING ACROSS THE WESTERN HIGH PLAINS. PLENTY OF MOISTURE WILL BE AHEAD OF THE WAVE INTO WESTERN KANSAS. A WARM FRONT IS FORECAST TO LIFT INTO WESTERN KANSAS IN THE AFTERNOON, HOWEVER THE NEW ECMWF DISAGREES AND HAS THE WARM FRONT SOUTH OF KANSAS INTO THE TEXAS PANHANDLE AND WESTERN OKLAHOMA. AT ANY RATE WHEREVER THIS WARM FRONT WILL FORM WILL BE A RISK OF SEVERE THUNDERSTORMS ALONG WITH ROTATING SUPERCELLS AND TORNADOES, WITH LOTS OF LOW TO MID AND HIGH LEVEL SHEAR AND STRONG INSTABILITY. HIGHS ON SATURDAY WILL BE DEPENDENT ON WHERE THE WARM FRONT RESIDES, AND BE MAINLY IN THE 70S. FOR SUNDAY INTO NEXT MONDAY, A COLD FRONT WILL FOLLOW THE STRONG WAVE ON SUNDAY WITH CHANCES FOR STORMS MAINLY EAST OF WESTERN KANSAS. HIGHS WILL BE AROUND 70. LOWS COULD DROP BACK INTO THE 40S ON MONDAY MORNING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 600 PM CDT MON MAY 4 2015 CIGS WILL BE VFR TONIGHT. CONVECTION WILL MAINLY IMPACT KHYS THIS EVENING IN ASSOCIATION WITH CLOSER PROXIMITY TO FRONTAL BOUNDARY AND ASSOCIATION LIFT FOR CONVECTION. ADDITIONAL SHOWERS WILL IMPACT THE REST OF THE TERMINALS TOMORROW MORNING AS SYSTEM MOVES THROUGH WITH BROAD LIFT EXPANDING ACROSS THE REGION. HERE, IFR CIGS BY AM WILL BE LIKELY WITH SOME IMPROVEMENT TO MVFR POSSIBLE BY 18Z. CONFIDENCE IS LOW ON TIMING OF THE SHOWERS AND FLIGHT IMPACTS. WINDS WILL BE SOUTHEASTERLY 10-15 KT TONIGHT, EXCEPT ENE BY KHYS NEAR FRONT. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 68 60 82 / 70 70 60 30 GCK 55 66 57 83 / 90 90 50 20 EHA 53 69 53 82 / 80 90 60 10 LBL 56 68 57 85 / 90 90 50 10 HYS 57 71 59 78 / 70 60 70 40 P28 59 74 61 78 / 40 80 80 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RUSSELL SHORT TERM...RUSSELL LONG TERM...KRUSE AVIATION...SUGDEN
Hazardous weather outlook, May 4, 5:08 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 508 AM CDT MON MAY 4 2015 KSZ030-031-043>046-061>066-074>081-084>090-051015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 508 AM CDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDS WEATHER RISK... TUESDAY... ELEVATED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. LIMITED NON THUNDERSTORM WIND RISK. WEDNESDAY... ELEVATED SEVERE THUNDERSTORM RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. THURSDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. FRIDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR SOUTHWEST AND WEST CENTRAL KANSAS MAINLY WEST OF HAYS TO DODGE CITY LINE. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, May 4, 5:47 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
547 PM CDT MON MAY 4 2015
KSZ078-088-042330-
FORD KS-CLARK KS-
547 PM CDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK AND
SOUTHWESTERN FORD COUNTIES UNTIL 630 PM CDT...
AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF MINNEOLA...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINNEOLA AND BLOOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3723 10009 3739 10009 3739 10010 3747 10010
3748 10011 3760 10013 3762 9986 3725 9986
TIME...MOT...LOC 2247Z 171DEG 19KT 3733 10000
GERARDLocal storm report, May 4, 5:55 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
555 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 17 WNW ASHLAND 37.28N 100.05W
05/04/2015 E50 MPH CLARK KS PUBLIC
&&
SUGDENLocal storm report, May 4, 6:02 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
602 PM CDT MON MAY 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL HAVILAND 37.61N 99.11W
05/04/2015 M0.75 INCH KIOWA KS TRAINED SPOTTER
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, May 4, 6:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
603 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 S MINNEOLA 37.39N 100.01W
05/04/2015 M0.75 INCH CLARK KS TRAINED SPOTTER
&&
SUGDENSpecial weather statement, May 4, 6:08 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 608 PM CDT MON MAY 4 2015 KSZ078-050000- FORD KS- 608 PM CDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FORD COUNTY UNTIL 700 PM CDT... AT 608 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF MINNEOLA...MOVING NORTH AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DODGE CITY...BLOOM...WRIGHT...HOWELL AND FT. DODGE. LAT...LON 3747 9981 3748 10021 3791 10021 3791 9978 TIME...MOT...LOC 2308Z 182DEG 32KT 3753 10000 GERARD
Local storm report, May 4, 6:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
636 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL MULLINVILLE 37.59N 99.47W
05/04/2015 M1.00 INCH KIOWA KS PUBLIC
&&
SUGDENThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:21 PM CDT | Special Weather Statement | DDC | Meade | 24 min |
| May 3, 8:23 PM CDT | Special Weather Statement | DDC | Ford | 52 min |
| May 4, 2:54 PM CDT | Special Weather Statement | DDC | Rush | 36 min |
| May 4, 3:28 PM CDT | Special Weather Statement | DDC | Rush | 47 min |
| May 4, 3:31 PM CDT | Special Weather Statement | DDC | Kearny | 29 min |
| May 4, 4:00 PM CDT | Special Weather Statement | DDC | Kearny | 45 min |
| May 4, 4:04 PM CDT | Special Weather Statement | DDC | Lane | 56 min |
| May 4, 4:34 PM CDT | Special Weather Statement | DDC | Kearny | 41 min |
| May 4, 4:37 PM CDT | Flash Flood Warning | DDC | Rush | 4 hr |
| May 4, 4:45 PM CDT | Flash Flood Warning | DDC | Kearny | 3 hr |
| May 4, 5:12 PM CDT | Areal Flood Warning | DDC | Lane | 3 hr |
| May 4, 5:47 PM CDT | Special Weather Statement | DDC | Clark | 43 min |
| May 4, 6:08 PM CDT | Special Weather Statement | DDC | Ford | 52 min |
| May 4, 6:49 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.